MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RMT261414
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 04/14/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and/or require intervention include, but are not limited to endoleak and aneurysm enlargement.
 
Event or Problem Description
The patient referenced in this event file is enrolled in a post market prospective observational cohort registry designed to obtain data on device performance and clinical outcomes of patients treated with gore endovascular aortic products through the global registry for endovascular aortic treatment (great).On (b)(6) 2014, the patient was implanted with gore® excluder® aaa endoprostheses to treat an abdominal aortic aneurysm, asd well as right and left common iliac artery aneurysms.The patient tolerated the initial procedure.The maximum diameter of the aortic aneurysm was 53mm by ultrasound.On (b)(6) 2014 follow-up computed tomography angiography (cta) showed the maximum aortic diameter of the aortic aneurysm was 49mm.On (b)(6) 2015 follow-up cta showed the maximum diameter of the aortic aneurysm was 53mm.On (b)(6) 2018 a type i endoleak was found.On (b)(6) 2018, the maximum aortic diameter of the aortic aneurysm was 56mm by ultrasound.On (b)(6) 2018, the maximum aortic diameter of the aortic aneurysm by cta was 60mm.The event is ongoing.
 
Additional Manufacturer Narrative
H.6.Conclusion code 1: 22: according to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and/or require intervention include, but are not limited to endoleak and aneurysm enlargement.
 
Event or Problem Description
The patient referenced in this event file is enrolled in a post market prospective observational cohort registry designed to obtain data on device performance and clinical outcomes of patients treated with gore endovascular aortic products through the global registry for endovascular aortic treatment (great).On (b)(6), 2014, the patient was implanted with gore® excluder® aaa endoprostheses to treat an abdominal aortic aneurysm, as well as right and left common iliac artery aneurysms.The patient tolerated the initial procedure.The pre-treatment maximum diameter of the aortic aneurysm was 53mm by ultrasound.The completion angiogram showed a proximal type i endoleak, so the device was post-dilated more aggressively with a 250mm balloon, which improved the leak substantially.There was still a faint type i endoleak, with some filling of the ima, mid sacral and some lumbar arteries.This was thought to be helpful since much of the pelvic perfusion was being removed.The plan was to allow this filling to close after the heparin was reversed and minimize any pelvic ischemia if possible.On (b)(6), 2014 follow-up computed tomography angiography (cta) showed the maximum aortic diameter of the aortic aneurysm was 49mm.On (b)(6), 2015 follow-up cta showed the maximum diameter of the aortic aneurysm was 53mm.On (b)(6), 2018 a type i endoleak was seen.On (b)(6), 2018, the maximum aortic diameter of the aortic aneurysm was 56mm by ultrasound.On (b)(6), 2018, the maximum aortic diameter of the aortic aneurysm by cta was 60mm.On (b)(6), 2019, it was reported the proximal type i endoleak had resolved, however a type ii endoleak was noted.There has been no reintervention.
 
Additional Manufacturer Narrative
B.6.Imaging evaluation results: summary: ¿ two time-points available for evaluation: post-implantation cta dated (b)(6) 2014 and post-implantation cta dated (b)(6) 2015.¿ on the (b)(6) 2014 time-point: o there appears to be contrast pooling outside the implanted device.O anterior pooling contrast appears to communicate with contrast in the ima.O contrast pooling posteriorly appears to communicate with contrast in a set of lumbar arteries.Cannot confirm ante grade or retrograde flow, with available images.¿ on the (b)(6) 2015 time-point: o there appears to be contrast pooling in the posterior sac outside the implanted device on this time-point.O there appears to be contrast in a set of lumbar arteries at this level.O probable type ii endoleak.O comparison axial images from both time-points appear to show: o maximum aaa diameters: (b)(6) 2014 - 49.8mm x 52.8mm; (b)(6) 2015 - 52.6mm x 55.1mm.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8857396
Report Number3007284313-2019-00237
Device Sequence Number14052663
Product Code MIH
UDI-Device Identifier00733132610631
UDI-Public00733132610631
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2016
Device Catalogue NumberRMT261414
Device Lot Number12015034
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date08/02/2019
Supplement Report FDA Received Date09/23/2019
09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age69 YR
Patient Weight99